Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 23, 1996, 11:05 AM CDT for Camden County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 1996, 11:05 AM CDT (16:05 UTC)
- Expired
- Sep 23, 1996, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Camden County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -431 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 231607 FFWSGF MOC029-231900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1105 AM CDT MON SEP 23 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL MISSOURI ...CAMDEN COUNTY AT 1105 AM...STORMS WITH VERY HEAVY RAINS CONTINUE TO MOVE THROUGH CAMDEN COUNTY. RADAR ESTIMATES THAT OVER AN INCH OF RAIN HAS FALLEN ACROSS CAMDEN COUNTY SINCE 7 AM...WITH AREAS FROM MACKS CREEK THROUGH NORTH OF CAMDENTON TO OSAGE BEACH RECEIVING AMOUNTS IN EXCESS OF 2 INCHES OF RAIN. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON HOURS LEADING TO FLOODING OF CREEKS AND OTHER LOW LYING AREAS. MOTORISTS SHOULD BE ALERT FOR RISING WATER. DO NOT CROSS FLOODED ROADWAYS...ESPECIALLY LOW WATER BRIDGES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPORT ANY FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. RUNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:11 AM CDT, 54 minutes earlier.
Area forecast discussion, Sep 23, 10:11 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1005 AM CDT MON SEP 23 1996 KSGF 88D INDICATING STG-SVR TSTMS CURRENTLY MOVG ACRS THE NRN CWA. THIS IS IN ASSSOCIATION WITH A WRM FNT XTNDG ROUGHLY ALG THE MO RVR ATTM. AT H8... LLVL JET AND WAA XTNDS FROM SWRN OK THRU CNTRL MO. AT THE UPR LVLS...CWA LIES WITHIN AN AREA OF UPR LVL DIFF WITH THE H3 SRN JET OVR SRN OK AND THE NRN JET OF ARND 90KTS OVR SD. WITH RELATIVELY CLR SKIES OVR SERN KS-SWRN MO...WOULD XPCT STG HTG TO OCCUR BY AFTN. WITH LOTS OF MOISTURE IN PLACE...A GOOD LLVL JET...AN APRCHG FNT... ...AND OUTFLW BNDRYS FROM THIS MRNGS CNVCTN...WOULD XPCT SVR TSTMS TO FIRE THIS AFTN PER SPC DISCUSSION. WOULD NOT RECOMMEND ANY CHGS ATTM...BUT WOULD KEEP MY EYE ON MAX TEMPS IN THE SGF/JLN GRP AS WE ARE ALREADY APRCHG THE LWR END OF THE MAX TEMP RANGE. IF UPDTS MADE...WOULD UP POPS IN SCND PD AS TSTMS MAY LAST INTO THE EVENING. GAEDE
In the hours before
Special weather statement, Sep 23, 5:23 AM CDT, 5 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 AM CDT MON SEP 23 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... AT DAYBREAK...THE WEATHER MAP SHOWED AN AREA OF LOW PRESSURE OVER WESTERN KANSAS WITH A WARM FRONT EAST TO NORTHERN MISSOURI AND A COLD FRONT SOUTH TO NORTHWEST TEXAS. THUNDERSTORMS WERE DEVELOPING ALONG AND NORTH OF THIS WARM FRONT AS A STRONG LOW LEVEL JET OF 50 KNOTS PLOWS INTO NORTHWEST MISSOURI CREATING ENOUGH LIFT TO GENERATE THUNDERSTORMS. THE THREAT FOR THUNDERSTORMS THIS MORNING WILL BE MAINLY ACROSS NORTHERN MISSOURI....BUT ISOLATED STORMS WILL ALSO AFFECT PARTS OF CENTRAL MISSOURI NORTH OF A NEVADA TO STOCKTON TO TUSCUMBIA LINE. NO SEVERE WEATHER IS EXPECTED THIS MORNING FOR CENTRAL MISSOURI. THE WEATHER SYSTEM WILL MOVE EAST TODAY AND BY 6 PM LOW PRESSURE IS EXPECTED TO BE LOCATED OVER NORTHEAST MISSOURI WITH A COLD FRONT SOUTHWEST TO NEAR SEDALIA TO CHANUTE KANSAS. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT DURING THE MID AFTERNOON AND THEN PUSH SOUTHEAST THROUGH THE ENTIRE FORECAST AREA DURING THE LATE AFTERNOON AND EARLY EVENING. THERE REMAIN SOME UNCERTAINITY JUST HOW UNSTABLE THE AIRMASS AHEAD OF THE FRONT WILL GET TODAY...BUT IT APPEARS THAT SOME OF THE STORMS HAVE A GOOD CHANCE TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. SPOTTER GROUPS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER CLOSELY TODAY AS ACTIVATION MAY BE NEEDED. AN UPDATED SEVERE WEATHER POTENTIAL STATEMENT WILL BE ISSUED AT THE REGULARLY SCHEDULED TIME OF 1 PM. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 31 min |
| Sep 23, 8:40 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 50 min |
| Sep 23, 8:57 AM CDT | Flash Flood Warning | SGF | Miller | 2 hr |
| Sep 23, 9:31 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| Sep 23, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 43 min |
| Sep 23, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 48 min |
| Sep 23, 11:42 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 63 min |
| Sep 23, 12:36 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 3 hr |
| Sep 23, 12:36 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 3 hr |
| Sep 23, 12:44 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Sep 23, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| Sep 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene | 49 min |
| Sep 23, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 46 min |
| Sep 23, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene | 53 min |
| Sep 23, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 63 min |
| Sep 23, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 44 min |
| Sep 23, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 64 min |
| Sep 23, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark, Texas | 66 min |
| Sep 23, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 44 min |
| Sep 23, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 67 min |
| Sep 23, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 46 min |
| Sep 23, 5:47 PM CDT | Flash Flood Warning | SGF | Hickory | 3 hr |
| Sep 23, 5:47 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Sep 23, 6:33 PM CDT | Flash Flood Warning | SGF | St. Clair | 2 hr |
| Sep 23, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 46 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.